NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, October 22, 2014
In your opinion, is Tylenol PM safe for people with Mg who are suffering from severe insomnia (may be prednisone-related)?
If not, could you recommend a safe alternative which doesn`t leave a person severely groggy the next day? Thanks very much for your help.
Tylenol PM contains acetaminophen (safe for MG) and diphenhydramine (the same chemical as in Benadryl). There are theoretical concerns about the anticholinergic effects of diphenhydramine and other antihistamines, but I can find no articles or texts restricting the use of diphenhydramine in Myasthenia. I have not found case reports of exacerbations of myasthenia with acetaminophen, nor diphenhydramine.
Robert W Neel, IV, MD
Assistant Professor of Neurology
College of Medicine
University of Cincinnati